Stationary distribution of population size in Tribolium

Craig Steven Peters, Marc Mangel, Robert F Costantino

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We propose the use of a stationary probability distribution for the analysis of data on population size. Predicting this long term population property from short term individual events is accomplished by the use of the asymptotic theory of stochastic processes. A WKB approximation to the stationary density is obtained and then applied to observations on the flour beetle Tribolium.

Original languageEnglish (US)
Pages (from-to)625-638
Number of pages14
JournalBulletin of Mathematical Biology
Volume51
Issue number5
DOIs
StatePublished - Sep 1989
Externally publishedYes

Fingerprint

Tribolium
Stochastic Processes
Tribolium (Coleoptera)
stochastic processes
Tenebrionidae
Beetles
Population Dynamics
probability distribution
Flour
stochasticity
Stationary Distribution
Population Density
Population Size
Random processes
Probability distributions
population size
data analysis
beetle
WKB Approximation
Asymptotic Theory

ASJC Scopus subject areas

  • Agricultural and Biological Sciences(all)

Cite this

Stationary distribution of population size in Tribolium. / Peters, Craig Steven; Mangel, Marc; Costantino, Robert F.

In: Bulletin of Mathematical Biology, Vol. 51, No. 5, 09.1989, p. 625-638.

Research output: Contribution to journalArticle

Peters, Craig Steven ; Mangel, Marc ; Costantino, Robert F. / Stationary distribution of population size in Tribolium. In: Bulletin of Mathematical Biology. 1989 ; Vol. 51, No. 5. pp. 625-638.
@article{5f2f8ade93f94f1cbb59d8a62c79369d,
title = "Stationary distribution of population size in Tribolium",
abstract = "We propose the use of a stationary probability distribution for the analysis of data on population size. Predicting this long term population property from short term individual events is accomplished by the use of the asymptotic theory of stochastic processes. A WKB approximation to the stationary density is obtained and then applied to observations on the flour beetle Tribolium.",
author = "Peters, {Craig Steven} and Marc Mangel and Costantino, {Robert F}",
year = "1989",
month = "9",
doi = "10.1007/BF02459970",
language = "English (US)",
volume = "51",
pages = "625--638",
journal = "Bulletin of Mathematical Biology",
issn = "0092-8240",
publisher = "Springer New York",
number = "5",

}

TY - JOUR

T1 - Stationary distribution of population size in Tribolium

AU - Peters, Craig Steven

AU - Mangel, Marc

AU - Costantino, Robert F

PY - 1989/9

Y1 - 1989/9

N2 - We propose the use of a stationary probability distribution for the analysis of data on population size. Predicting this long term population property from short term individual events is accomplished by the use of the asymptotic theory of stochastic processes. A WKB approximation to the stationary density is obtained and then applied to observations on the flour beetle Tribolium.

AB - We propose the use of a stationary probability distribution for the analysis of data on population size. Predicting this long term population property from short term individual events is accomplished by the use of the asymptotic theory of stochastic processes. A WKB approximation to the stationary density is obtained and then applied to observations on the flour beetle Tribolium.

UR - http://www.scopus.com/inward/record.url?scp=45149144392&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=45149144392&partnerID=8YFLogxK

U2 - 10.1007/BF02459970

DO - 10.1007/BF02459970

M3 - Article

AN - SCOPUS:45149144392

VL - 51

SP - 625

EP - 638

JO - Bulletin of Mathematical Biology

JF - Bulletin of Mathematical Biology

SN - 0092-8240

IS - 5

ER -